MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hemothorax (1896); Pleural Effusion (2010); Pneumothorax (2012); Low Oxygen Saturation (2477)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 28-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the cortrak device was used for a nasogastric tube placement on (b)(6) 2020 at 1130.The patient was on a pulse oximeter and appeared stable.He had a congested intermittent cough prior to the procedure and it continued during the procedure, which was expected.The patient swallowed as he was instructed to do so.The patient's full cooperation was limited by confusion.The patient's oxygen saturations dropped to 70% (also expected) during the procedure but resolved when the cortrak tube was bridled.At 1230, the radiologist noted the cortrak tube was misplaced in the left pleural space via potential lung puncture.The patient was still stable and his pulse oximetry was circa 90%.The cortrak tube was removed.The patient verbalized an improved ability to speak.At 1300 a follow-up chest x-ray showed a pneumothorax.At 1800 the patient's oxygen level desaturated to 80% on 5/liters of oxygen via nasal cannula.The nurse and respiratory therapist switched the patient to 40% oxygen (8/liters) per venti mask.The chest x-ray was stable.On (b)(6) 2020 at 1314 the cortrak impression noted: malpositioned feeding tube extending into the left hemithorax concerning for lung perforation with tube tip in the posterior sulcus pleural space.The device was removed and no specific medical intervention was performed.Additional information received 06-mar-2020 stated no treatment was required.A chest x-ray was performed and noted a small pneumothorax that did not require a chest tube or other intervention.The patient died a few days after this incident from his primary diagnosis (not related to the nasogastric tube incident).Additional information received 13-mar-2020 from the user stated, "regrettably, we will not be releasing details surrounding the death since it was not related to the device in question.".
 
Additional Manufacturer Narrative
The device history record for the reported serial number, 1611003, in this complaint was reviewed and the device was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 08-jun-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 23-may-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
CORPAK MEDSYSTEMS, INC. A DIVISION OF AVANOS
1001 asbury dr
buffalo grove IL 60089
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key9896810
Report Number3011270181-2020-00052
Device Sequence Number2764476
Product Code KNT
UDI-Device Identifier10680651472011
UDI-Public10680651472011
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number104720102
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/26/2020
04/29/2024
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date06/08/2020
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXYGEN
Outcome Attributed to Adverse Event Life Threatening; Other; Death;
Patient SexMale